Texas, 2025

Damaging Winds in Texas, July 12, 2025

July 12, 2025 · NWS HGX · 2 events in 1 county or zone

Thunderstorms produced strong winds near Conroe.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

Thunderstorms produced strong winds near Conroe.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 12, 12:04 PM CST, 4 hours 14 minutes earlier. Its key messages:

  • Issued at 101 PM CDT Sat Jul 12 2025 -Isolated to scattered showers and storms this afternoon should gradually end this evening, though spotty/light rain will continue tonight.
  • Scattered showers and thunderstorms are expected Sunday with some localized heavy downpours and strong storms capable of producing gusty winds.
  • Hit-or-miss showers and thunderstorms are expected next week, especially in the afternoon along the sea breeze.
  • Hot and humid conditions are expected after mid-week with heat index values reaching or potentially exceeding advisory levels. Practice heat safety by staying hydrated, taking breaks in shade/AC areas and wearing light-colored, lightweight clothes.
Area forecast discussion, Jul 12, 12:04 PM CST, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
104 PM CDT Sat Jul 12 2025

...New KEY MESSAGES, DISCUSSION, MARINE...

.KEY MESSAGES...
Issued at 101 PM CDT Sat Jul 12 2025

-Isolated to scattered showers and storms this afternoon should
gradually end this evening, though spotty/light rain will continue
tonight.

- Scattered showers and thunderstorms are expected Sunday with some
localized heavy downpours and strong storms capable of producing
gusty winds.

- Hit-or-miss showers and thunderstorms are expected next week,
especially in the afternoon along the sea breeze.

- Hot and humid conditions are expected after mid-week with heat
index values reaching or potentially exceeding advisory levels.
Practice heat safety by staying hydrated, taking breaks in shade/AC
areas and wearing light-colored, lightweight clothes.

&&

.DISCUSSION...
Issued at 101 PM CDT Sat Jul 12 2025

The main concern in the near-term revolves around thunderstorm
chances and any localized heavy downpour potential. Early afternoon
analysis shows a mid-upper lvl trough moving across the TX
Panhandle, with a surface high-pressure system across the
central/eastern Gulf bringing persistent warm air advection inland.
Areal soundings and obs also show a corridor of 925-850 mb moisture
transport from the Gulf, bringing PWs at or above 2.0 inches at most
areas. As a result we are seeing widespread Cu clouds beginning to
develop across SE TX, setting up the scenario for increasing
instability and thunderstorm chances. In fact, current radar is
already showing showers and storms moving inland early this
afternoon. Overall, expect scattered showers and thunderstorms
through early evening with the higher chances in areas along and
north of I-10, which is where more forcing aloft and instability
will persist. Most of this activity will gradually end near sunset
with the loss of daytime heating. However, low rain/storm chances
remain tonight as persisting southerly surface flow continues to
bring pockets of moisture further inland from the coast.

A similar weather pattern is expected on Sunday with isolated
showers and thunderstorms in the morning, becoming more scattered in
the afternoon. Moderate to high uncertainty remains in terms of
coverage, given the amount of drier air that is filtering in at
mid- levels. However, models and latest analysis keep pointing at
higher chances in areas north of I-10 through early evening. Given
the amount of dry air aloft, any strong storms will be capable of
producing wind gusts up to 40 mph. Localized downpours will also
be possible.

A weather pattern change is expected next week with near to above
normal temperatures, resulting in heat indices near advisory
criteria and lower precipitation chances.

By Monday, the weather conditions remain entrenched in a typical
summertime regime. Expect another warm and humid day as persistent
southerly flow continues to usher in more moisture from the Gulf.
As result, scattered convection is anticipated in the afternoon,
particularly along the sea/bay breeze. After Monday, the high to
our west strengthens, creating more stable conditions across the
region through at least, early Friday. Given persistent onshore
flow, isolated afternoon storms cannot be ruled out, especially on
Tuesday. However, a drier airmass looks to prevail by mid-week,
lowering any precipitation chances. In addition to low PoPs, hot
weather comes along. Ridging aloft and surface high-pressure
could potentially bring back above normal temperatures after mid-
week. Highs are progged in the mid to upper 90s with heat index
values reaching or exceeding advisory criteria. Stay weather
alert, stay hydrated and don't forget to practice heat safety even
when you are acclimated to this type of hot weather pattern!

JM

&&

.AVIATION...
(18Z TAF Issuance)
Issued at 1149 AM CDT Sat Jul 12 2025

VFR conditions across the area currently. TSRA firing up outside
the vicinity of terminals. Chance of TS remains possible at all
sites with the exception of CLL (chance too low to warrant a
mention in TAF). Brief MVFR CIGs anticipated overnight into the
mid-morning hours for CLL/CXO. Low end VFR CIGs anticipated
elsewhere overnight through mid-morning. Winds generally out of
the south through the period. Similar conditions expected for
Sunday afternoon.

&&

.MARINE...
Issued at 101 PM CDT Sat Jul 12 2025

Surface high pressure centered across the east-central Gulf
continues to bring light to moderate south to southeast winds, with
gusts up to 20 knots the rest of today and tonight. Seas will also
remain 3 to 4 ft with occasional higher heights through Sunday. The
remainder of the week looks similar with light to moderate onshore
winds and seas up to 4ft. Keep in mind that gusty winds and elevated
seas are possible near thunderstorms. Speaking of thunderstorms,
we'll continue with a daily risk of isolated showers and
thunderstorms. Next Wednesday and perhaps Thursday are progged to be
the driest days of the week as the surface high moves overhead. A
coastal trough will develop along the north-central Gulf coast
towards the end of the week, increasing rain and storm chances.

Beach conditions: There is a Moderate to High risk of rip current
along all Gulf-facing beaches today and Sunday. Use extra caution!
Always follow beach flag systems, swim near a lifeguard and away
from piers and jetties.

JM

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)	  91  75  92  75 /  50  10  30  10
Houston (IAH)			  91  77  93  77 /  60  10  50  10
Galveston (GLS)			  90  83  90  83 /  50  10  30  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

DISCUSSION...JM
AVIATION...Adams
MARINE...JM

In the hours before

Special weather statement, Jul 12, 12:29 PM CST, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
129 PM CDT Sat Jul 12 2025

TXZ195>199-211>213-121915-
Brazos TX-Washington TX-Waller TX-Grimes TX-Burleson TX-
Inland Harris TX-Montgomery TX-Austin TX-
129 PM CDT Sat Jul 12 2025

...STRONG THUNDERSTORMS WILL IMPACT EASTERN AUSTIN...BURLESON...
SOUTHWESTERN GRIMES...SOUTHERN BRAZOS...WASHINGTON...SOUTHWESTERN
MONTGOMERY...WALLER AND NORTHWESTERN HARRIS COUNTIES THROUGH 215 PM
CDT...

At 128 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Lake Somerville State Park &
Trailway to 6 miles north of San Felipe. Movement was northeast at 25
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Western College Station, southwestern Bryan, Brenham, Navasota,
Sealy, Hempstead, Prairie View, Caldwell, Bellville, Washington,
Hockley, Waller, Somerville, Pine Island, San Felipe, Snook, Burton,
Millican, Lake Somerville Dam, and Lake Somerville State Park &
Trailway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3050 9689 3071 9652 3009 9574 2968 9616
      3026 9668 3029 9666 3030 9664 3032 9673
TIME...MOT...LOC 1828Z 228DEG 21KT 3040 9669 2989 9609

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JM
Special weather statement, Jul 12, 1:33 PM CST, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
233 PM CDT Sat Jul 12 2025

TXZ163-176>178-196>200-212-213-122015-
San Jacinto TX-Madison TX-Walker TX-Brazos TX-Washington TX-
Waller TX-Grimes TX-Northern Liberty TX-Inland Harris TX-
Montgomery TX-Houston TX-
233 PM CDT Sat Jul 12 2025

...STRONG THUNDERSTORMS WILL IMPACT GRIMES...SOUTHEASTERN BRAZOS...
NORTHEASTERN WASHINGTON...MONTGOMERY...SOUTHWESTERN SAN JACINTO...
SOUTHWESTERN HOUSTON...CENTRAL MADISON...WEST CENTRAL LIBERTY...
NORTHEASTERN WALLER...WALKER AND NORTHWESTERN HARRIS COUNTIES THROUGH
315 PM CDT...

At 232 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Anderson to near Hockley.
Movement was east at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
College Station, Bryan, Conroe, Huntsville, Tomball, Cleveland,
Navasota, Willis, Prairie View, Madisonville, Pinehurst, The
Woodlands, Washington, Hockley, Oak Ridge North, Waller, Panorama
Village, Shenandoah, Magnolia, and Cut And Shoot.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3029 9506 2998 9593 3066 9638 3109 9581
      3109 9577 3112 9578 3116 9572
TIME...MOT...LOC 1932Z 249DEG 38KT 3058 9604 3005 9582

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JM
Special weather statement, Jul 12, 2:17 PM CST, 2 hours 1 minute before
Special Weather Statement
National Weather Service Houston/Galveston TX
317 PM CDT Sat Jul 12 2025

TXZ163-164-176-177-198-199-122100-
Madison TX-Walker TX-Grimes TX-Montgomery TX-Houston TX-Trinity TX-
317 PM CDT Sat Jul 12 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN TRINITY...
NORTHEASTERN GRIMES...NORTHWESTERN MONTGOMERY...SOUTHWESTERN
HOUSTON...EASTERN MADISON AND WALKER COUNTIES THROUGH 400 PM CDT...

At 316 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Anderson, or 17 miles northeast of Navasota,
moving north at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Huntsville, Madisonville, Bedias, Anderson, Huntsville State Park,
Crabbs Prairie, Roans Prairie, and Richards.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3043 9555 3048 9601 3108 9592 3101 9538
TIME...MOT...LOC 2016Z 192DEG 34KT 3057 9589

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Fowler
Special weather statement, Jul 12, 2:57 PM CST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
357 PM CDT Sat Jul 12 2025

TXZ163-164-176>179-199-122130-
San Jacinto TX-Madison TX-Walker TX-Polk TX-Montgomery TX-Houston TX-
Trinity TX-
357 PM CDT Sat Jul 12 2025

...STRONG THUNDERSTORMS WILL IMPACT TRINITY...CENTRAL MONTGOMERY...
SAN JACINTO...CENTRAL HOUSTON...NORTHEASTERN MADISON...SOUTHWESTERN
POLK AND EASTERN WALKER COUNTIES THROUGH 430 PM CDT...

At 357 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Trinity to 6 miles west of Point Blank to
7 miles east of Willis. Movement was north at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Eastern Conroe, Livingston, Trinity, Onalaska, Cut And Shoot,
Groveton, Coldspring, Point Blank, Lovelady, Riverside, Kennard,
Goodrich, Sebastopol, Lake Livingston State Park, West Livingston,
Pennington, Oakhurst, and Evergreen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3144 9522 3105 9500 3057 9494 3028 9542
      3068 9546 3107 9564
TIME...MOT...LOC 2057Z 199DEG 22KT 3099 9537 3073 9532 3045 9536

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Batiste
Special weather statement, Jul 12, 3:43 PM CST, 35 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
443 PM CDT Sat Jul 12 2025

TXZ178-199-122215-
San Jacinto TX-Montgomery TX-
443 PM CDT Sat Jul 12 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MONTGOMERY AND
SOUTHWESTERN SAN JACINTO COUNTIES THROUGH 515 PM CDT...

At 443 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cut And Shoot, or near Conroe, moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Eastern Conroe and Cut And Shoot.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3024 9533 3030 9546 3038 9542 3053 9534
      3040 9513
TIME...MOT...LOC 2143Z 210DEG 7KT 3033 9536

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Batiste

The radar

The Houston radar (KHGX), 103 km away, was scanning. The volume nearest the first event began at 22:19 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Montgomery

When
July 12, 4:18 PM CST
Where
Montgomery County, Conroe Arpt
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
30.350, -95.420

ASOS station KCXO Conroe measured a 59 mph wind gust.

Thunderstorm Wind, Montgomery

When
July 12, 4:20 PM CST
Where
Montgomery County, 3.01 mi NNE of Cut and Shoot
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.370, -95.330

Law enforcement reported a downed tree due to thunderstorm wind gusts.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1267029, 1267031.